Alert archive / Kansas / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at Aug 24, 2016, 4:04 AM CDT for 12 counties in Kansas. It took effect at Aug 24, 2016, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2016, 4:04 AM CDT (09:04 UTC)
- In effect from
- Aug 24, 2016, 7:00 PM CDT
- Expired
- Aug 24, 2016, 9:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Douglas County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 42 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.4
The text
As transmitted.
747 WGUS63 KTOP 240904 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 404 AM CDT WED AUG 24 2016 KSZ010>012-020>024-241715- /O.NEW.KTOP.FF.A.0003.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-POTTAWATOMIE-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...BLUE RAPIDS...FRANKFORT... SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...HOLTON 404 AM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLAY AND CLOUD. IN NORTHEAST KANSAS...BROWN... JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. * FROM THIS EVENING THROUGH THURSDAY MORNING * A FRONT MOVES INTO THE AREA THIS AFTERNOON AND OVERNIGHT...PROVIDING A FOCUS FOR THUNDERSTORMS TO POTENTIALLY MOVE OVER THE SAME AREAS AND GENERATE LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. LOCATIONS FROM A CONCORDIA TO HOLTON LINE HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAINFALL FROM TUESDAYS STORMS...AND WILL BE PARTICULARLY SUSCEPTIBLE TO POSSIBLE FLASH FLOODING FROM HEAVY RAINFALL TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
923 WGUS63 KTOP 241626 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 1126 AM CDT WED AUG 24 2016 KSZ010>012-020>024-250030- /O.CON.KTOP.FF.A.0003.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-POTTAWATOMIE-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...BLUE RAPIDS...FRANKFORT... SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...HOLTON 1126 AM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLAY AND CLOUD. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL... NEMAHA...POTTAWATOMIE AND RILEY. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A FRONT MOVES INTO THE AREA THIS AFTERNOON AND OVERNIGHT... PROVIDING A FOCUS FOR THUNDERSTORMS TO POTENTIALLY MOVE OVER THE SAME AREAS AND GENERATE LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. LOCATIONS FROM A CONCORDIA TO HOLTON LINE HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAINFALL FROM STORMS ON TUESDAY...AND WILL BE PARTICULARLY SUSCEPTIBLE TO POSSIBLE FLASH FLOODING FROM HEAVY RAINFALL TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
425 WGUS63 KTOP 241913 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 213 PM CDT WED AUG 24 2016 KSZ026-038>040-251000- /O.EXA.KTOP.FF.A.0003.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...VALLEY FALLS...OSKALOOSA...PERRY... MCLOUTH...GRANTVILLE...MERIDEN...NORTONVILLE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE 213 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...DOUGLAS...SHAWNEE AND WABAUNSEE. IN NORTHEAST KANSAS...JEFFERSON. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A FRONT MOVES INTO THE AREA LATE THIS AFTERNOON THROUGH TONIGHT...PROVIDING A FOCUS FOR WIDESPREAD THUNDERSTORM DEVELOP. WITH HIGH RAINFALL RATES POSSIBLE...THESE STORMS MAY POTENTIALLY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ010>012-020>024-251000- /O.CON.KTOP.FF.A.0003.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-POTTAWATOMIE-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...BLUE RAPIDS...FRANKFORT... SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...HOLTON 213 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLAY AND CLOUD. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL... NEMAHA...POTTAWATOMIE AND RILEY. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A FRONT MOVES INTO THE AREA LATE THIS AFTERNOON THROUGH TONIGHT... PROVIDING A FOCUS FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH HIGH RAINFALL RATES POSSIBLE...THESE STORMS MAY POTENTIALLY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLASH FLOODING. LOCATIONS FROM A CONCORDIA TO HOLTON LINE HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAINFALL FROM STORMS ON TUESDAY...AND WILL BE PARTICULARLY SUSCEPTIBLE TO POSSIBLE FLASH FLOODING FROM HEAVY RAINFALL TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
771 WGUS63 KTOP 250243 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 943 PM CDT WED AUG 24 2016 KSZ010>012-020>024-026-038>040-250345- /O.CAN.KTOP.FF.A.0003.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...BLUE RAPIDS...FRANKFORT... SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...HOLTON...VALLEY FALLS... OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE...MERIDEN... NORTONVILLE...ALMA...ESKRIDGE...MAPLE HILL...ALTA VISTA... MCFARLAND...HARVEYVILLE...PAXICO...TOPEKA...LAWRENCE 943 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. HEAVY RAINFALL HAS MOVED OFF TO THE EAST AND ANY ADDITIONAL RAINFALL OVERNIGHT IS NOT EXPECTED TO LEAD TO WIDESPREAD FLOODING. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 3:50 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 24, 3:50 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 350 AM CDT WED AUG 24 2016 .SHORT TERM...(Today and Tonight) Issued at 350 AM CDT WED AUG 24 2016 Morning convection continues to push a cool boundary southward at this hour with rain showers still developing over the cold pool as the LLJ slowly veers through the night. Think most of this will diminish and shift east by around sunrise. Larger scale surface front extends from central Nebraska southwest into southwest Kansas. Energy progged to lift over and along this front into our area this afternoon appears to be over the TX panhandle at this hour. Concerns for today will be amount and location of rainfall associated with the boundary, and the strength of the storms that develop. Mid level winds over central Kansas not quite as strong as over the eastern counties, where the better bulk shear coupled with around 2000j/kg of cape could make for strong winds and hail from mid day storms and into the evening hours. Surface frontal boundary makes slow southern progress later this afternoon and overnight, and with near 2 inches of PW in the column will need to watch for heavy rainfall and localized flooding potential. Swath of 2-3 inch rainfall today runs from near Concordia to north of Topeka, and will have to monitor that area in particular if the front stalls and several storms train over one location as they move along the front to the northeast. Will go ahead and match up with neighbors with a flash flood watch for the evening/overnight hours for the counties that had rainfall on Tuesday. Highs up to the north may hold in the low 80s behind the cold pool and as the front moves south, while southeast counties may reach near 90 today. Muggy dewpoints in the 70s remain through the day, with overnight lows tonight from the low 60s north to near 70 south. .LONG TERM...(Thursday through Tuesday) Issued at 350 AM CDT WED AUG 24 2016 Effective front should be south of the area by midday but some instability will remain aloft. Winds aloft remain rather strong for late August with 500mb winds around 40kt to support some shear and a small concern for mainly elevated, marginally severe storms producing hail. Southwest flow aloft will continue and may bring weak waves overhead. Front will likely become more zonally oriented but PW values around 1.75" will keep some heavy rain concern going. Front pushes back north and undergoes frontolysis Thursday night into early Friday, but mid to low level winds will bring increased isentropic ascent for a continued storm chance through these periods. Upper wave translating east across mainly the Northern Plains brings decent precip chances Friday night into Saturday night. Forcing for ascent becomes more uncertain beyond this time, though PW values remain well above normal for above normal precip chances. High temps remain challenging into the weekend with northeast winds and low cloud potential on top of precip possibilities. Dropped temps a bit both Thursday and Friday but SREF and GFS ensemble MOS showing wide spreads both days. Temps should modify back to near normal by Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1144 PM CDT TUE AUG 23 2016 Small cluster of TSRA continuing to move east and remaining north of terminals through 07Z. LLWS is expected overnight as winds weaken below 10 kts at sfc and increase to near 40 kts from the southwest at 2 kft. VFR prevails through period before low end VFR cumulus develops along and ahead of a cold front aft 19Z. Sct. TSRA will be possible along the front as it moves through, possibly bringing ceilings down to MVFR and IFR by 06Z. && .TOP Watches/Warnings/Advisories... Flash Flood Watch from this evening through Thursday morning for KSZ010>012-020>024. && SHORT TERM...67 LONG TERM...65 AVIATION...Prieto
Hazardous weather outlook, Aug 23, 3:34 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 334 PM CDT TUE AUG 23 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-242045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 334 PM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT WITH THE BEST CHANCES NORTH OF INTERSTATE 70. THERE IS ANOTHER SMALL CHANCE FOR SEVERE STORMS THURSDAY. ON BOTH DAYS THE MAIN THREATS WILL BE STRONG WINDS AND HAIL. LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Aug 23, 10:19 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT TUE AUG 23 2016
KSZ022-023-240345-
RILEY-POTTAWATOMIE-
1019 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RILEY AND NORTHWESTERN
POTTAWATOMIE COUNTIES UNTIL 1045 PM CDT...
AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF GREEN...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3956 9662 3938 9662 3940 9696 3955 9696
3957 9687 3957 9663
TIME...MOT...LOC 0318Z 269DEG 14KT 3947 9690Special weather statement, Aug 23, 10:20 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1020 PM CDT TUE AUG 23 2016 KSZ022-023-240345- RILEY-POTTAWATOMIE- 1020 PM CDT TUE AUG 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RILEY AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 1045 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUTTLE CREEK LAKE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN MANHATTAN...WESTMORELAND...ST. GEORGE AND TUTTLE CREEK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3942 9634 3919 9636 3923 9673 3937 9674 TIME...MOT...LOC 0320Z 269DEG 17KT 3929 9665
Local storm report, Aug 23, 10:45 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1045 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HEAVY RAIN 4 SW TUTTLE CREEK LAKE 39.30N 96.71W
08/23/2016 M1.50 INCH RILEY KS TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
BDRAKESpecial weather statement, Aug 23, 10:45 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1045 PM CDT TUE AUG 23 2016 KSZ023-240415- POTTAWATOMIE- 1045 PM CDT TUE AUG 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL 1115 PM CDT... AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WESTMORELAND...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTMORELAND AND ONAGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3924 9653 3939 9657 3949 9617 3928 9613 TIME...MOT...LOC 0345Z 261DEG 18KT 3932 9646
Local storm report, Aug 23, 11:34 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1134 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HEAVY RAIN 2 ENE TUTTLE CREEK LAKE 39.35N 96.63W
08/23/2016 M3.00 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
BDRAKELocal storm report, Aug 24, 12:14 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1214 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 S CONCORDIA 39.54N 97.66W
08/23/2016 E1.00 INCH CLOUD KS PUBLIC
0612 PM HAIL 5 N AURORA 39.52N 97.53W
08/23/2016 E0.88 INCH CLOUD KS PUBLIC
0634 PM TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
08/23/2016 M52.00 MPH CLOUD KS ASOS
0652 PM FUNNEL CLOUD 7 SW AURORA 39.38N 97.62W
08/23/2016 CLOUD KS TRAINED SPOTTER
ON HWY 24 AND 170 TH ROAD. MULTIPLE REPORTS FROM SPOTTERS
AND A PHOTO FROM SOCIAL MEDIA. HAS SINCE DISSIPATED.
0710 PM FUNNEL CLOUD 6 SSW AURORA 39.37N 97.57W
08/23/2016 CLOUD KS PUBLIC
PHOTO SHARED ON SOCIAL MEDIA OF A NEW FUNNEL FORMING
0715 PM TORNADO 6 SSW AURORA 39.37N 97.57W
08/23/2016 CLOUD KS STORM CHASER
BRIEF TORNADO TOUCHED DOWN ON HWY 24TH AND 200TH ROAD.
REPORTED BY SOCIAL MEDIA, PHOTOS, AND THE PUBLIC
0820 PM TSTM WND GST 2 W CLAY CENTER 39.38N 97.16W
08/23/2016 E60.00 MPH CLAY KS TRAINED SPOTTER
CLAY CENTER AIRPORT SPOTTER CONFIDENT ESTIMATE IN WINDS
REACHING 60MPH POSSIBLY A LITTLE MORE.
0829 PM HAIL W CLAY CENTER 39.38N 97.12W
08/23/2016 E1.00 INCH CLAY KS LAW ENFORCEMENT
WINDS WERE ESTIMATED UP TO 50 MPH. NO DAMAGE REPORTED.
0838 PM TSTM WND GST 2 E CLAY CENTER 39.38N 97.09W
08/23/2016 M58.00 MPH CLAY KS MESONET
DELAYED REPORT
0910 PM TSTM WND DMG SW LEONARDVILLE 39.36N 96.86W
08/23/2016 RILEY KS LAW ENFORCEMENT
POWER POLES AND POWER LINES DOWN AT ALEMBIC AND SHERMAN
ROADS JUST SOUTHWEST OF LEONARDVILLE
1042 PM HEAVY RAIN 4 SW TUTTLE CREEK LAKE 39.30N 96.71W
08/23/2016 M1.50 INCH RILEY KS TRAINED SPOTTER
STORM TOTAL SO FAR.
1133 PM HEAVY RAIN 2 ENE TUTTLE CREEK LAKE 39.35N 96.63W
08/23/2016 M3.00 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:08 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 52 min |
| Aug 23, 7:09 PM CDT | Areal Flood Advisory | TOP | Cloud | 3 hr |
| Aug 23, 7:28 PM CDT | Tornado Warning | TOP | Cloud | 32 min |
| Aug 23, 7:56 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud | 49 min |
| Aug 23, 8:03 PM CDT | Areal Flood Advisory | TOP | Clay, Cloud | 3 hr |
| Aug 23, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 30 min |
| Aug 23, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 64 min |
| Aug 23, 9:06 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 39 min |
| Aug 23, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 33 min |
| Aug 23, 10:19 PM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Aug 23, 10:20 PM CDT | Special Weather Statement | TOP | Riley | 25 min |
| Aug 23, 10:45 PM CDT | Special Weather Statement | TOP | Pottawatomie | 30 min |
| Aug 24, 4:50 PM CDT | Special Weather Statement | TOP | Washington | 25 min |
| Aug 24, 5:16 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Washington | 44 min |
| Aug 24, 6:00 PM CDT | Special Weather Statement | TOP | Nemaha | 30 min |
| Aug 24, 6:16 PM CDT | Special Weather Statement | TOP | Shawnee | 29 min |
| Aug 24, 6:28 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 47 min |
| Aug 24, 6:40 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 35 min |
| Aug 24, 6:42 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 31 min |
Nearby
Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.